Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Dec 11, 2021, 5:53 PM EST for Chesterfield County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 5:53 PM EST (22:53 UTC)
- Expired
- Dec 11, 2021, 6:45 PM EST
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 102 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS82 KCAE 112253
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
553 PM EST Sat Dec 11 2021
SCZ016-021-022-116-112345-
Fairfield SC-Chesterfield SC-Southern Lancaster SC-Kershaw SC-
553 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of east central
Fairfield, southeastern Lancaster, Chesterfield and northern Kershaw
Counties through 645 PM EST...
At 553 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Sturdivants to near Lake
Wateree State Park. Movement was east at 35 mph.
...Boaters on Lake Wateree Should Seek Safe Harbor...
HAZARD...Wind gusts near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pageland, Kershaw, Chesterfield, Heath Springs, Westville, Cassatt,
Liberty Hill, Cheraw Municipal Airport, Carolina Sandhills Wildlife
Refuge, Mt Pisgah, Lake Wateree State Park, Longtown, Mcbee,
Jefferson, Ruby, Bethune, Mount Croghan, Chesterfield Ruby Middle
School, North Central High School and Middendorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 8020 3437 8028 3434 8100 3482 8051
3480 7993 3476 7992
TIME...MOT...LOC 2253Z 258DEG 32KT 3486 8043 3440 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:11 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 11, 2:11 PM EST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Columbia SC 211 PM EST Sat Dec 11 2021 .SYNOPSIS... A warm front has lifted north of the forecast area ahead of a line of showers and thunderstorms. While some gusty winds are likely, severe weather is not expected to be widespread Saturday evening with this line. After the cold front crosses the area Saturday night, high pressure will build in through late next week. Temps will warm from the mid-50's to the 70's by late in the week with little rain chance. && .NEAR TERM /THROUGH TONIGHT/... Surface warm front has lifted both westward into the upstate of SC and northward into NC. Regional surface observations winds across the region have increased and are becoming gusty in advance of the approaching cold front. Main line of showers and storms still across northern/central GA, but will be pushing into northwestern SC shortly. As this line approaches the western cwa late this afternoon, rain and thunderstorm chances will increase accordingly. Clouds have hung tough through the day, but there have been some breaks in the cloud cover which has allowed areas that have seen some sunshine to climb into the 70s. Later this evening, rain chances will increase as a cold front will be approaching the area from the west. Best chance for rainfall will occur along this front as it moves into and through the forecast area, generally between 22z-04z. A line of showers and isolated storms is expected just ahead of the main cold front, then mainly some stratiform rainfall back behind the cold front later tonight. Still not a whole lot of change with the thinking in regards to severe weather potential. Stronger energy associated with this front lifts off to the north, with much of the guidance showing limited instability due to the expected amount of cloud cover and the presence of a capping inversion through much of the afternoon. Weaker cap and better instability should be south of the cwa. Bufkit time soundings do show a 1-3 hour window where the cap may weaken some and some low-level cape may be tapped just as the front moves through, but the amount of cape still remains somewhat limited. Main issue should center around strong wind gusts in any heavy showers. There will still be a good low-level jet moving across the region in advance of the front, and can not rule out some of those stronger winds mixing down to the surface along the main cold front. So, while it appears the severe risk is limited, it cannot be completely ruled out. Strong wind gusts with deeper convection will still be possible along the front. SPC continues to have the western portions of the forecast area in a marginal risk outlook. As for the timing of the front, still appears likely that an initial band of showers with embedded storms will be pushing eastward across the forecast area during the 22z-04z time frame with trailing stratiform precipitation the possible for a portions of the overnight hours. Closer to morning, high pressure will build into the region behind the front, with cold advection pushing low temperatures into the 40s to around 50 degrees. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... By 12z Sunday, the front and post-frontal showers will be east of the forecast area and PoPs fall below slight. Cold advection will continue as the surface high builds into the Mid-Atlantic behind the front with dew points falling into the 20's and PWATs below 0.5". Winds will steadily shift out to out of the north as the ridge strengthens and skies will clear for the entire forecast area by 16z. Gusty north winds will continue in the afternoon so we will lack a downsloping component to help offset the cold air advection. So despite clear skies and abundant sun in the afternoon, highs Sunday will stay roughly 5 degrees below average, mid-50's for the Midlands and Pee Dee and upper 50's for the CSRA. Overnight into Monday, the surface high will sag south slightly, weakening the pressure gradient particularly across our northern counties. So winds will likely go calm overnight and combined with clear skies and a very dry airmass, an ideal radiational cooling night should occur. Steered towards the low end of guidance given the setup, so morning lows Monday will be in the upper 20's in the Midlands and low 30's in the CSRA. The surface high will remain anchored over the fa Monday, so winds will remain light throughout the day. Clear skies will help warm temps into upper 50's and low 60's, around average, Monday afternoon. While the airmass will normalize a bit on Monday, with dew points creeping back into the 30's, another good radiational cooling night is expected Monday night. So morning lows Tuesday will again fall to around 30 with modest agreement across guidance. Again steered towards the lower end. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Little change in the thinking for the long term with deep upper level ridging continuing across the eastern CONUS and offshore high pressure. There is high confidence in a warming pattern throughout the week as the airmass slowly warms without any low- upper level features of note. As seen in the NAEFS, we will slowly warm to well above average by late week near the 90th percentile climatologically, in the 70's. No rain is expected through Friday by which time the surface ridge will shift far enough southeast to allow some moisture return. Rain chances increase over the weekend as some GEFS and EC members suggest a developing system across the Ohio Valley. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... High confidence in LIFR/IFR conditions at all terminals. Warm front is well north of the region. Cold front approaches the area from the west early tonight. Current mvfr conditions should remain the dominant category, with brief periods of vfr possible if the clouds can break enough. There will be a low-level jet in place across the region through much of the daytime, and even into the overnight hours, however surface winds are now strong enough to limit any low level wind shear issues. The cold front will be approaching from the west late in the afternoon and winds will shift to southwest and increase to 10 to 15 knots with higher gusts. A few pre-frontal showers may develop late in the afternoon but most guidance suggest showers and possible thunderstorms, along with associated restrictions, moving through the area during the 00z to 06z Sunday time frame. After 06z, much of the rain should be moving east of all taf sites, with improving ceilings/visibilities expected. Winds will turn more northwesterly by morning, and will remain around 10 knots through the day. EXTENDED AVIATION OUTLOOK...Dry high pressure builds in Sunday, lasting through much of next week. Restrictions not expected. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Dec 11, 8:59 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 859 AM EST Sat Dec 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-121400- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 859 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 4:24 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Columbia SC
424 PM EST Sat Dec 11 2021
SCZ020-021-112200-
Fairfield SC-Newberry SC-
424 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northwestern
Fairfield and northern Newberry Counties through 500 PM EST...
At 423 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Monarch Mill to near Joanna. Movement was
east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitmire, Blair, Newberry County Airport, Maybington Fire Station,
US-176 and SC-
34 Crossroads, Feasterville Fire Station, Bush River Fire Station,
Henderson Island, Belfast Wildlife Management Area, Enoree Ranger
District Office and Kinards.
This includes Interstate 26 between mile markers 62 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 8119 3433 8138 3428 8190 3431 8188
3437 8178 3453 8164 3449 8157 3445 8154
3449 8149 3449 8146 3450 8142 3457 8142
TIME...MOT...LOC 2123Z 257DEG 49KT 3473 8152 3439 8184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:02 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
502 PM EST Sat Dec 11 2021
SCZ020-021-112245-
Fairfield SC-Newberry SC-
502 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of western Fairfield and
northeastern Newberry Counties through 545 PM EST...
At 501 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Chester State Park to near Newberry.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, Winnsboro, VC Summer Nuclear Station, Prosperity,
Monticello, Jenkinsville, Blair, Newberry College, Pomaria,
Silverstreet, Peak, Lebanon Fire Station, Newberry County Detention
Center, US-176 and SC-34 Crossroads, Henderson Island, Mid-
Carolina High School, Mitford, Fairfield County Detention Center,
Fairfield Elementary School and Maybington Fire Station.
This includes the following highways...
Interstate 26 between mile markers 72 and 88.
Interstate 77 between mile markers 47 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3454 8093 3422 8127 3424 8130 3423 8133
3420 8134 3422 8172 3449 8146 3450 8142
3453 8143 3457 8138
TIME...MOT...LOC 2201Z 282DEG 21KT 3465 8120 3423 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:12 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
512 PM EST Sat Dec 11 2021
SCZ115-116-112300-
Northern Lancaster SC-Southern Lancaster SC-
512 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Lancaster County
through 600 PM EST...
At 512 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Pineville to near Blackstock. Movement was east
at 35 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Elgin, Heath Springs, USC Lancaster,
Irwin, Andrew Jackson State Park, Van Wyck, Buford, Fishing Creek
Reservoir, Bell Town Fire Station, Arrowood Estates, Community of
Almond Glen, Faith Christian School, Carolina Commons Shopping
Center, Bear Creek Park, McDonald Green Elementary School, Camp Creek
Fire Station and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8079 3482 8057 3479 8054
3452 8073 3454 8074 3452 8077 3453 8088
3454 8088 3465 8089 3470 8086 3483 8090
3484 8087 3490 8088 3493 8086 3501 8091
3507 8090
TIME...MOT...LOC 2212Z 259DEG 30KT 3506 8087 3457 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:15 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Columbia SC
515 PM EST Sat Dec 11 2021
GAZ040-063-064-SCZ018-025-112300-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
515 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern
McDuffie, Columbia, Lincoln, western Edgefield and McCormick Counties
through 600 PM EST...
At 514 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles north of Wrightsboro, or 11 miles southeast of Washington,
moving east at 35 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evans, Thomson, Martinez, McCormick, Lincolnton, Appling, Clarks Hill
Recreation Area, Elijah Clark State Park, Riverwood, Mistletoe State
Park, Wrightsboro, Hamilton Branch State Park, J. Strom Thurmond Dam,
Mccormick County Airport, Thomson-McDuffie County Airport, Bobby
Brown State Park, Lake Strom Thurmond, Parksville, Plum Branch and
Bordeaux.
This includes Interstate 20 in Georgia between mile markers 167 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3365 8249 3382 8259 3386 8257 3387 8261
3397 8264 3398 8260 3396 8257 3398 8258
3401 8232 3397 8230 3402 8225 3397 8218
3398 8208 3356 8198 3344 8258 3360 8265
TIME...MOT...LOC 2214Z 259DEG 30KT 3366 8257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:53 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
553 PM EST Sat Dec 11 2021
SCZ016-021-022-116-112345-
Fairfield SC-Chesterfield SC-Southern Lancaster SC-Kershaw SC-
553 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of east central
Fairfield, southeastern Lancaster, Chesterfield and northern Kershaw
Counties through 645 PM EST...
At 553 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Sturdivants to near Lake
Wateree State Park. Movement was east at 35 mph.
...Boaters on Lake Wateree Should Seek Safe Harbor...
HAZARD...Wind gusts near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pageland, Kershaw, Chesterfield, Heath Springs, Westville, Cassatt,
Liberty Hill, Cheraw Municipal Airport, Carolina Sandhills Wildlife
Refuge, Mt Pisgah, Lake Wateree State Park, Longtown, Mcbee,
Jefferson, Ruby, Bethune, Mount Croghan, Chesterfield Ruby Middle
School, North Central High School and Middendorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 8020 3437 8028 3434 8100 3482 8051
3480 7993 3476 7992
TIME...MOT...LOC 2253Z 258DEG 32KT 3486 8043 3440 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:35 PM EST | Dense Fog Advisory | CAE | Aiken, Calhoun, Edgefield, Fairfield, Kershaw, Lancaster and 7 more | 13 hr |
| Dec 11, 4:24 PM EST | Special Weather Statement | CAE | Newberry | 36 min |
| Dec 11, 5:02 PM EST | Special Weather Statement | CAE | Fairfield, Newberry | 43 min |
| Dec 11, 5:12 PM EST | Special Weather Statement | CAE | Lancaster | 48 min |
| Dec 11, 5:15 PM EST | Special Weather Statement | CAE | McCormick | 45 min |
| Dec 11, 6:27 PM EST | Special Weather Statement | CAE | Lexington, Richland | 48 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.